Jump to content

Photo

Starting Accutane: My Story And [Hopefully] My Progress! (Pics Included)

accutane pictures claravis cystic acne

4 replies to this topic

#1 canuckchick

canuckchick

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Blog Entries: 1
    Likes: 0
About Me
  • Gender:Female
  • Joined: 11-March 13

Posted 11 March 2013 - 05:59 PM

Hello, my name is Lynn, and this is my story.

 

I am 20 years old, 98lbs, and 5'3". My dermatologist has just prescribed me 20mg (twice daily) of Claravis (Accutane).

 

All of my life, I've been told I'm a beautiful girl with beautiful skin. Things were going good for me; I got scouted by a few modeling agencies for beauty shots (too short to do anything else!), did well in school, was close with friends and family, and generally led a stress-free life. (Imagine that, right?)

 

In a few short years, that all changed. I had to move to a new country during my senior year of high school (I was 17 then). It was an incredibly stressful move since I had to leave my friends and extended family, deal with culture shock, and also a drastically different climate. I was born and raised in chilly Canada, and now I live in an area with a year-round tropical climate.

 

During the move, I started getting acne, likely because of all of the stress. Prior to this, I maybe had one or two pimples my entire life--I thought I was going to dodge the acne-ridden years of puberty. It wasn't too bad at first, a breakout here or there, maybe one that turned cystic every now and then. I thought I could manage it and tried not to let it bother me too much.

 

The pimples soon subsided, but I have never been able to shake the cystic acne. For 3 years, I've battled against them, to no avail. Every time I get one to go away, another takes its place. I tried scheduling photoshoots around breakouts but soon had to quit modeling altogether because there wasn't time where my skin was clear. I became very withdrawn and shy as my confidence disappeared.

 

I know I don't have it as bad as some other people, since I usually get only one cyst at a time (Max I've had at once was 4), and so far, I haven't had any scarring. (Thank God.) I try to keep things in perspective, tell myself that it's a superficial problem, that at least I'm healthy every where else, and I surround myself with my loving family and friends who help me greatly. But as a young girl in the prime of her life, it's been extremely difficult having to deal with this.

 

I have been seeing a dermatologist for 2 full years now and everything he has tried has never succeeded. I've used several topical ointments, been on 5 different antibiotics (including every kind of tetracycline) and nothing has worked the way I wanted it to. I found that doxycycline worked the best for me and managed to keep my cystic acne supressed, usually flaring up every couple of months. But the side effects eventually took their toll on me; I had severe stomach pain, fatigue, and I lost a lot of weight. I was switched to minocycline which had (a little bit of) less severe side effects, but didn't work as well as the doxy. I had to choose between living with painful cystic acne or living with painful stomach aches and dropping pounds that I couldn't afford to lose. I quit the tetracyclines and my acne immediately flared up again. Out of options, my dermatologist suggested Accutane.

 

I was very nervous after hearing all of the side effects, but I trust him, and frankly I'm out of any other option. I went through I-Pledge, the blood tests, all of that, and got cleared to pick up my prescription earlier this month. I have been taking Accutane for 6 days.

 

When I began my prescription, my face was clear; I had no cysts. (A rare occurence for me!) At around Day 4 was when the side effects started showing. I woke up to a nosebleed and itchy dry skin everywhere. I also started developing pimples and cysts all over my chin. 

 

Here I am on Day 1 of Accutane:

 

0301131443.jpg

 

And here I am on Day 6 of Accutane:

 

saifjsafjaf.JPG

 

 

you'll have to bare with my...well, bare face, there is NO WAY I am wearing makeup for a long time now! My face has become INCREDIBLY oily, I'm assuming because of it being dried out, it is now overproducing oils? There is no way I can wear makeup, nor do I even want to! I have developed two pimples who have since become incredibly crusty and scabby and one cyst deep under the skin on my in the area I am pointing to.

 

Luckily, I just finished up with university for the year, so I am going to just chill inside and wait all of this out. 

 

 

My hope is to see improvement by May: My boyfriend of 3 years, who is a soldier, will be coming back from deployment and visiting me. 
 
Thank you to anyone who has read all of my words, it means SO much to me! I would love to hear your thoughts and experiences as well. I know there's lots of us who are on Accutane and it clearly has been a long and difficult struggle to get to this point...yet the struggle still isn't over. I just want to make it known that I'm here for you, and no matter what, I still think you're beautiful!
 
Best of luck everyone! I'll be sure to update here regularly, by the way!
 
--Lynn

 

 



#2 Aballarina

Aballarina

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 145
    Gallery Images: 1
    Likes: 17
About Me
  • Gender:Female
  • Location:Vancouver Canada
  • Joined: 09-September 12

Posted 12 March 2013 - 10:09 AM

Hi Lynn. Good luck on your accutane! It will get better. I found the oily skin decreased around week 2/3. And I've been dry ever since. Also I am 9 1/2 weeks into the treatment and haven't had a pimple since week 2. Its normal for it to get better first so don't sweat it!:)

#3 Tyrean

Tyrean

    Junior Member

  • Members
  • Posts & Likes
    Posts: 60
    Likes: 4
About Me
  • Joined: 09-February 13

Posted 12 March 2013 - 06:08 PM

Hey Lynn. I'm on Day 15 right now on 60 mg/day and I can say my skin was much oilier in the beginning as well, but starting about 3 days ago my skin's been a LOT drier. Also don't worry if your skin gets worse, my skin definitely did but I believe it's getting better from here on out.



#4 canuckchick

canuckchick

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Blog Entries: 1
    Likes: 0
About Me
  • Gender:Female
  • Joined: 11-March 13

Posted 14 March 2013 - 04:39 PM

Hi Lynn. Good luck on your accutane! It will get better. I found the oily skin decreased around week 2/3. And I've been dry ever since. Also I am 9 1/2 weeks into the treatment and haven't had a pimple since week 2. Its normal for it to get better first so don't sweat it!smile.png

 

Thank you! I'm finding that these first few weeks are definitely hard but I'm gonna do my best to remain positive. That little breakout I had is diminishing pretty quickly but now the nosebleeds are becoming a problem...I get about 2 a day. Have you encountered this as well?

 

thanks for the feedback, I hope everything is going well with your treatment too!



Hey Lynn. I'm on Day 15 right now on 60 mg/day and I can say my skin was much oilier in the beginning as well, but starting about 3 days ago my skin's been a LOT drier. Also don't worry if your skin gets worse, my skin definitely did but I believe it's getting better from here on out.

 

Hello!

 

thank goodness that seems to be the case for everyone, I was afraid I couldn't handle 4-5 months of greasy skin and break outs. I'm glad to hear you've been seeing improvement, that's also very encouraging!



#5 Aballarina

Aballarina

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 145
    Gallery Images: 1
    Likes: 17
About Me
  • Gender:Female
  • Location:Vancouver Canada
  • Joined: 09-September 12

Posted 15 March 2013 - 08:53 PM

Ya I had some but only in the beginning! My skin has evened out not so dry anymore and lips are ok. Almost 4 months :) wishing you good luck from a fellow Canuck fan!;)




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users